View : 293 Download: 169
Inclusion pairs satisfying eshelby's uniformity property
- Inclusion pairs satisfying eshelby's uniformity property
- Kang H.; Eunjoo K.I.M.; Milton G.W.
- Ewha Authors
- Issue Date
- Journal Title
- SIAM Journal on Applied Mathematics
- SIAM Journal on Applied Mathematics vol. 69, no. 2, pp. 577 - 595
- SCIE; SCOPUS
- Document Type
- Eshelby conjectured that if for a given uniform loading the field inside an inclusion is uniform, then the inclusion must be an ellipse or an ellipsoid. This conjecture has been proved to be true in two and three dimensions provided that the inclusion is simply connected. In this paper we provide an alternative proof of Cherepanov's result that an inclusion with two components can be constructed inside which the field is uniform for any given uniform loading for two-dimensional conductivity or for antiplane elasticity. For planar elasticity, we show that the field inside the inclusion pair is uniform for certain loadings and not for others. We also show that the polarization tensor associated with the inclusion pair lies on the lower Hashin-Shtrikman bound, and hence the conjecture of Pólya and Szegö is not true among nonsimply connected inclusions. As a consequence, we construct a simply connected inclusion, which is nothing close to an ellipse, but in which the field is almost uniform. © 2008 Society for Industrial and Applied Mathematics.
- Appears in Collections:
- 연구기관 > 수리과학연구소 > Journal papers
- Files in This Item:
Inclusion paris satisfying.pdf(1.33 MB)
- RIS (EndNote)
- XLS (Excel)
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.